New York, 2014

Lake-Effect Snow in New York, December 31, 2014

December 31, 2014 · NWS BTV · 2 events in 2 counties and zones

A persistent southwest flow of cold air moving across the relatively mild waters of Lake Ontario produced a significantly defined lake effect snow band, that meandered across southern St. Lawrence county during the evening of December 31st and then south of the area during the morning of January 1st.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A persistent southwest flow of cold air moving across the relatively mild waters of Lake Ontario produced a significantly defined lake effect snow band, that meandered across southern St. Lawrence county during the evening of December 31st and then south of the area during the morning of January 1st. The heaviest snowfall occurred just after the beginning of the New Year. Some of the heavier snowfall totals were 8 to 18 inches in southern St. Lawrence county.

This event is continued in the January 2015 Stormdata.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Dec 31, 3:36 PM EST, 2 hours 24 minutes earlier.

Area forecast discussion, Dec 31, 3:36 PM EST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
336 PM EST WED DEC 31 2014

.SYNOPSIS...
THE END OF 2014 AND START OF 2015 WILL BE IMPACTED BY LAKE EFFECT
SNOW FROM LAKE ONTARIO. A BAND OF HEAVY LAKE EFFECT SNOW WILL
IMPACT THE SOUTHERN HALF OF ST LAWRENCE AND SOUTHERN FRANKLIN
COUNTY IN NEW YORK THROUGH NEW YEARS DAY. FRIDAY A SURFACE COLD
FRONT WILL MOVE SOUTH OUT OF CANADA AND CHANCES FOR LIGHT SNOW
WILL INCREASE ACROSS THE NORTH COUNTRY HEADING INTO THE WEEKEND.
OVER THE WEEKEND MOST OF THE AREA WILL SEE A STRONG CHANCE FOR
PLOWABLE SNOWFALL AS A SYSTEM MOVES INTO THE REGION FROM THE
SOUTHWEST.

&&

.NEAR TERM /UNTIL 7 AM THURSDAY MORNING/...
AS OF 320 PM EST WEDNESDAY...

HEADLINE: LAKE EFFECT SNOW WARNING FOR SOUTHERN ST LAWRENCE
COUNTY FROM 7PM TONIGHT THROUGH 1AM FRIDAY MORNING. LAKE EFFECT
SNOW ADVISORY IN EFFECT FOR SOUTHERN FRANKLIN COUNTY IN NEW YORK
FROM 7PM TONIGHT THROUGH 1AM FRIDAY MORNING.

DETAILS: RADAR TRENDS SHOW THE LAKE EFFECT BAND JUST BEGINNING TO
MOVE INTO SOUTHERN SAINT LAWRENCE COUNTY. THE BAND SHOULD CONTINUE
SHIFTING NORTH UNDER SOUTHWEST FLOW ALOFT AND BRING CATEGORICAL
CHANCES FOR LAKE EFFECT SNOW OVERNIGHT BEFORE THE BAND GETS
SHEARED OFF AND REDEVELOPS JUST TO THE SOUTH. HIRES WINDOWS SHOW
THE BAND CONTINUED TO MOVE TO THE NORTH AND BY 21Z TODAY SHOULD BE
LOCATED DIRECTLY OVER THE INTERSECTION OF LEWIS HERKIMER AND ST
LAWRENCE COUNTY STILL ORIENTED MOSTLY WEST TO EAST. BETWEEN 00Z
AND 03Z TONIGHT THE BAND WILL REDEVELOP AS THE FETCH OVER LAKE
ONTARIO WILL REGENERATE A HEAVY BAND OF LAKE EFFECT SNOW AND BEGIN
BRINGING HEAVY SNOWFALL OVER SOUTHERN ST LAWRENCE AND FRANKLIN
COUNTIES. FROM THERE, THE BAND WILL WOBBLE A BIT NORTH AND SOUTH
PRODUCING SNOWFALL RATES OF 1-2 INCHES UNDER THE LAKE EFFECT SNOW
BAND. OVERNIGHT 3-6 INCHES WILL BE POSSIBLE OVER SOUTHERN ST
LAWRENCE COUNTY SO ANY NEW YEARS EVE EVENTS AND TRAVEL PLANS WILL
LIKELY BE IMPACTED IN THE WARNED AREA.

&&

.SHORT TERM /7 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS OF 320 PM EST WEDNESDAY... THE LAKE EFFECT SNOW WARNING AND
ADVISORY WILL END AT 1 AM FRIDAY MORNING. BY 7AM THURSDAY MORNING
THE LAPSE RATES OVER LAKE ONTARIO WILL STEEPEN AGAIN ALLOWING THE
LAKE EFFECT BAND TO BECOME MORE ENHANCED BECOMING STRONGLY
DEVELOPED BY THE LATE MORNING. THIS WILL BE WHEN THE HEAVIEST
SNOWFALL TOTALS WILL BE SEEN AS THE BAND WILL SEE NEARLY 12 HOURS
OF CONTINUOUS SOUTHWEST FLOW ALOFT MINIMIZING THE AMOUNT OF NORTH
AND SOUTH WOBBLING IN THE BAND OF HEAVY SNOW. THE 12Z MESO
GUIDANCE SHOWS SNOWFALL TOTALS OF 6 TO 9 INCHES OF SNOWFALL
FALLING ON TOP OF THE 3 TO 6 OVERNIGHT. THIS WILL BRING STORM
TOTALS TO 8 TO 15 INCHES FOR THE HEAVIEST AREAS FOR THE DURATION
OF THIS PROLONGED EVENT. THE HEAVIEST IMPACTED AREAS WILL BE
LOCATED SOUTH AND EAST OF HWY 11 AND THEN WEST OF HWY 30 IN
NORTHERN NEW YORK IN BOTH ST LAWRENCE AND FRANKLIN COUNTY. OUTSIDE
THAT TRIANGLE OF THE TWO HWYS AND THE COUNTY BOUNDARIES WILL SEE A
POSSIBLE 2-5 INCHES AS THE BAND WOBBLES.

BY FRIDAY EARLY MORNING A SURFACE FRONT WILL BEGIN DRIFTING
SOUTH FROM CANADA INTO THE NORTH COUNTRY AND IT WILL COLLECT THE
LAKE EFFECT SNOW BAND AND PUSH IT SOUTH. THE COMBINATION OF THE MOISTURE
IN THE LOW LEVELS FROM THE LAKES AND THE SURFACE FORCING FROM THE
FRONT WILL ALLOW FOR A CHANCE OF SYNOPTIC SNOW SHOWERS ACROSS
MOST OF THE NORTH COUNTRY ON FRIDAY DURING THE DAY AND EARLY
EVENING. THE HIGHER TERRAIN WILL LIKE SEE ENHANCED SNOW FALL AND I
WOULDN'T BE SURPRISED IF JAY PEAK ETC SAW A FOOT OF SNOW WITH THE
FRONT DROPPING SOUTH.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 250 PM EST WEDNESDAY...AN ACTIVE DAYS 4 THRU 7 EXPECTED
ACRS THE NORTH COUNTRY...WITH TWO PRECIP EVENTS ANTICIPATED.

SATURDAY WL FEATURE SFC HIGH PRES SHIFTING INTO NORTHERN NEW ENGLAND
AND CLOUDS INCREASING DURING THE AFTN HRS. THE CALM BEFORE THE STORM
WITH TEMPS AFTER A VERY CHILLY START WARMING INTO THE 20S.

FIRST SYSTEM ARRIVES LATE SAT NIGHT INTO SUNDAY...WITH SNOW CHANGING
TO A WINTRY MIX...THEN TO DRIZZLE/FREEZING DRIZZLE...BEFORE ENDING
AS SOME LIGHT MTN SNOW SHOWERS. THIS EVENT LOOKS LIKE ADVISORY TYPE
SNOWFALL IN THE VALLEYS AND LOW END WARNING IN THE FAVORABLE SE
UPSLOPE REGIONS OF THE DACKS/GREEN MTNS.

ALL MODELS IN GOOD AGREEMENT WITH POTENT S/W ENERGY EJECTING FROM
MID/UPPER LVL TROF ACRS THE INTER MOUNTAIN WEST ON FRIDAY WITH SFC
LOW PRES DEVELOPING OVER THE MS VALLEY. THIS SFC LOW WL RACE NE INTO
THE OHIO VALLEY...THEN UP THE SLV ON SUNDAY...PLACING OUR CWA IN THE
WARM SECTOR. GFS/ECMWF/GEM INITIALLY SHOW THERMAL PROFILES COLD
ENOUGH TO SUPPORT A BURST OF SNOW SAT NIGHT INTO SUNDAY
MORNING...ASSOCIATED WITH STRONG 850 TO 700MB FGEN
FORCING...FAVORABLE DEEP LAYER MOISTURE PROFILES (PW VALUES BTWN
0.65 TO 0.85)...AND STRONG UVVS ASSOCIATED DUAL COUPLET OF 85H JET
OF 55 TO 65 KNOTS AND RRQ OF 25H JET ACRS SOUTHERN CANADA. THESE
FAVORABLE DYNAMICS AND MOISTURE QUICKLY LIFT FROM SW TO NE ACRS OUR
CWA BTWN 06Z-12Z SUNDAY...WITH A PERIOD OF MODERATE SNOW EXPECTED.
ALSO...GIVEN SUCH STRONG LLVL WIND FIELDS...EXPECTING SOME SHADOWING
OF PRECIP/SNOWFALL WITH LIGHTER AMOUNTS ACRS THE WESTERN SLOPES/CPV
AND PARTS OF THE NEK...WITH HIGHER QPF/SNOWFALL IN THE FAVORABLE SE
OROGRAPHIC UPSLOPE REGIONS OF THE CENTRAL GREEN MTNS AND EASTERN
DACKS. INITIAL ACCUMULATIONS GIVEN TRACK/QUICK MOVEMENT AND THERMAL
PROFILES SUPPORTS 1 TO 4 INCHES CPV/NEK DOWNSLOPE REGIONS TO 4 TO 8
INCHES EASTERN DACKS/SE UPSLOPE REGIONS OF THE GREEN MTNS FROM
LUDLOW TO SUGARBUSH TO STOWE TO JAY PEAK...WITH SOME LIGHT ICE
ACCUMULATION POSSIBLE ON SUNDAY MORNING.

LLVL 85H JET WL QUICKLY PUSH VERY WARM AIR INTO OUR REGION WITH
PROGGED TEMPS AT 85H NEAR +6C BY 18Z SUNDAY...AND THE 1000 TO 500MB
540DM LINE WELL NORTH OF OUR CWA...RESULTING IN SNOW CHANGING TO A
WINTRY MIX...THEN TO RAIN/DRIZZLE BY 15Z SUNDAY. CRNT FCST HAS THIS
TRANSITION HANDLED VERY WELL IN GRIDS AND WL KEEP CRNT THINKING.
GIVEN THE FAST SOUTHWEST FLW ALOFT...SYSTEM WL BE VERY PROGRESSIVE
WITH IMPACTS ONLY LASTING 6 TO 12 HOURS...AND MID/UPPER LVL DRY SLOT
QUICKLY RACING FROM SW TO NE ACRS OUR CWA ON SUNDAY. THIS DRY SLOT
WL RESULT IN STEADIER/HEAVIER PRECIP...SWITCHING TO A DRIZZLE...WITH
POCKETS OF FREEZING DRIZZLE POSSIBLE BTWN 1000 AND 2000 FEET PER
LATEST GFS SOUNDING.

TEMPS SATURDAY NIGHT WL START COLD...ESPECIALLY EAST OF THE GREENS
WHERE LLVL COLD AIR WL BE TRAPPED...BUT WL QUICKLY WARM TOWARD MID
NIGHT WITH INCREASING SOUTHERLY FLW AND PRECIP DEVELOPING. WL TRY TO
SHOW THIS TREND IN HRLY TEMP GRIDS. TEMPS ON SUNDAY WL BE EXTREMELY
TRICKING AND HIGHLY DEPEND UPON AMOUNT OF MIXING. HAVE NOTED NEAR 7C
AT 950MB OFF THE GFS SOUNDING FOR BTV...WHICH WOULD SUPPORT
MID/UPPER 40S...MAYBE NEAR 50F. OTHERWISE...COLDER/PROTECTED VALLEYS
WL STAY MAINLY IN THE MID/UPPER 30S ON SUNDAY. BOTTOM LINE EXPECT A
LARGE RANGE IN SFC TEMPS DEPENDING UPON ELEVATION/LOCATION FROM
WESTERN DACKS/SLV TO NEK/LWR CT RIVER VALLEY.

SFC COLD FRNT SWEEPS QUICKLY ACRS OUR CWA LATE SUNDAY INTO MONDAY
WITH STRONG LLVL CAA. HOWEVER...DEEP LAYER MOISTURE IS NORTH OF OUR
CWA...SO EVEN WITH FAVORABLE BACKSIDE NORTHWEST UPSLOPE
FLW...QPF/SNOWFALL WL BE LIGHT...GIVEN THE LACK OF MOISTURE. SFC
HIGH PRES AND BLW NEAR NORMAL TEMPS CAN BE ANTICIPATED ON MONDAY.
HAVE NOTED WEAK SECONDARY BOUNDARY DROPPING SOUTH FROM CANADA ON
MONDAY ACRS OUR CWA...WITH PROGGED 85H TEMPS FALLING BTWN -20C AND
-24C BY 00Z TUES. THIS SFC CONVERGENCE AND LLVL CAA MAY HELP TO
SQUEEZE OUT A FEW MTN SNOW SHOWERS ON MONDAY.

NEXT FAST MOVING CLIPPER SYSTEM ARRIVES LATE MONDAY NIGHT INTO
TUESDAY...WITH A PERIOD OF LIGHT ACCUMULATING SNOWFALL LIKELY. THIS
SYSTEM LOOKS TO HAVE GOOD 5H S/W ENERGY AND SOME MID LVL MOISTURE
     SO MAYBE IT WL BE AN OVER PRODUCER IN SNOWFALL. WL MENTION HIGH
CHC/LOW LIKELY POPS WITH TEMPS NEAR NORMAL ON TUESDAY...FALLING
BELOW NORMAL ON WEDS.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
THROUGH 18Z THURSDAY...MAINLY VFR CONDITIONS WL PREVAIL AT OUR TAF
SITES THIS AFTN/EVENING...WITH IFR VIS IN LIGHT SNOW SHOWER
ACTIVITY DEVELOPING AT SLK BY 22Z TODAY. CRNT RADAR SHOWS BEST
LAKE EFFECT SNOW BAND SOUTH OF OUR TAF SITES...BUT AS WINDS SHIFT
TO THE SOUTHWEST THIS EVENING...EXPECT THIS BAND TO SHIFT INTO THE
SOUTHERN SAINT LAWRENCE VALLEY AND WESTERN DACKS. BRIEF PERIODS OF
VIS BLW 1SM WITH LIFR CONDITIONS WL BE POSSIBLE IN THE HEAVIEST
SNOW SQUALLS OVERNIGHT AT SLK...WITH OTHER SITES SEEING MAINLY
VFR. WATCHING A WEAK S/W AND SOME MID LVL MOISTURE ACRS THE
NORTHERN GREAT LAKES...THAT WL DROP SOUTH ACRS OUR TAF SITES AFT
06Z...WITH MAYBE A FEW FLURRIES ANTICIPATED AT MSS/MPV...WITH MVFR
VIS POSSIBLE. OTHERWISE...BRISK WEST TO SOUTHWEST WINDS AT 5 TO 15
KNOTS TONIGHT...WL INCREASE AT 15 TO 25 KNOTS ON THURSDAY.

OUTLOOK 18Z THURSDAY THROUGH MONDAY...
MAINLY VFR CONDITIONS WITH EXCEPTION SLK WITH IFR/LIFR IN ON AND
OFF AGAIN LAKE EFFECT SNOW SHOWERS FROM 18Z THURS UNTIL 06Z
FRIDAY. A SHARP SFC COLD FRNT AND MID LVL MOISTURE WL IMPACT OUR
TAF SITES BTWN 06Z AND 18Z FRIDAY WITH A PERIOD OF SNOW
SHOWERS/SNOW SQUALLS AND IFR/LIFR CONDITIONS. FAVORABLE NORTH FLW
BEHIND THIS BOUNDARY MAY ENHANCE SNOW SHOWER ACTIVITY AT
BTV/MPV/SLK WITH IFR VIS LIKELY THRU 18Z FRIDAY. OTHERWISE...SFC
HIGH PRES WITH VFR CONDITIONS DEVELOP FRIDAY NIGHT INTO
SATURDAY...BEFORE NEXT SYSTEM ARRIVES LATE SAT INTO SUNDAY. SNOW
WITH IFR/LIFR WL TRANSITION TO A WINTRY MIX BY 12Z SUNDAY...BEFORE
ENDING AS A PERIOD OF DRIZZLE/FREEZING DRIZZLE ON SUNDAY AFTN.
SOME ICING AND WIND SHEAR WL BE LIKELY ALONG WITH AREAS OF
MODERATE LLVL TURBULENCE ASSOCIATED WITH DEVELOPING LLVL JET OF 45
TO 55 KNOTS.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...LAKE EFFECT SNOW WARNING FROM 7 PM THIS EVENING TO 1 AM EST
     FRIDAY FOR NYZ029-087.
     LAKE EFFECT SNOW ADVISORY FROM 7 PM THIS EVENING TO 1 AM EST
     FRIDAY FOR NYZ030.

&&

SYNOPSIS...DEAL
NEAR TERM...DEAL
SHORT TERM...DEAL
LONG TERM...TABER
AVIATION...TABER
Hazardous weather outlook, Dec 31, 12:21 PM EST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
1221 PM EST WED DEC 31 2014

NYZ029-087-011730-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
1221 PM EST WED DEC 31 2014

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ030-011730-
SOUTHERN FRANKLIN-
1221 PM EST WED DEC 31 2014

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
1 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026>028-031-034-035-VTZ001>012-016>019-011730-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
1221 PM EST WED DEC 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Dec 31, 2:22 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
222 PM EST WED DEC 31 2014

NYZ028-031-034-035-312215-
WESTERN CLINTON-EASTERN CLINTON-EASTERN ESSEX-WESTERN ESSEX-
222 PM EST WED DEC 31 2014

...RISES CONTINUE ON THE AUSABLE RIVER...

AN ICE JAM FORMED ALONG THE AUSABLE RIVER EARLIER TODAY...WHICH LED
TO A RAPID INCREASE IN WATER LEVELS. AS OF 2:15 PM...THE LEVELS
REMAIN HIGH AND THE RIVER GAUGE AT AUSABLE FORKS HAS RISEN TO 4.4
FEET. THE RIVER MAY CONTINUE TO RISE AND APPROACH ACTION STAGE...SET
AT 6.0 FEET. IF RISES CONTINUE PAST 6.0 FEET...MINOR FLOODING MAY
OCCUR ALONG THE AUSABLE RIVER...INCLUDING IN KEENE...ALONG HULLS
FALLS ROAD...ROUTE 73...AND ROUTE 9N. RESIDENTS ALONG THE AUSABLE
RIVER ARE URGED TO CLOSELY MONITOR THE SITUATION.

LAT...LON 4419 7380 4428 7386 4445 7375 4456 7352
      4447 7343 4437 7367 4419 7375

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 lake-effect snow. Local standard time, as filed.

Lake-Effect Snow, Southwestern St. Lawrence

When
December 31, 6:00 PM EST to 11:59 PM EST
Where
Southwestern St. Lawrence forecast zone
Reported by
Trained Spotter
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

See January 1, 2015 continuation for reports and damage.

Lake-Effect Snow, Southeastern St. Lawrence

When
December 31, 6:00 PM EST to 11:59 PM EST
Where
Southeastern St. Lawrence forecast zone
Reported by
Trained Spotter
Coordinates
44.501, -75.116 (the zone’s center; the record gives no point)

See January 1, 2015 continuation for reports and damage.

What these are

Lake-Effect Snow
Heavy snow in bands downwind of a large lake as cold air crosses warmer water.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2014Every state in 2014This day in weather historyWarnings in New York, December 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 547596, 547597.